Logo PTI
Polish Information Processing Society
Logo FedCSIS

Annals of Computer Science and Information Systems, Volume 20

Communication Papers of the 2019 Federated Conference on Computer Science and Information Systems

Symbolic description of the polynomial roots and their numerical implementation - better than in Mathematica software?

, , , , ,

DOI: http://dx.doi.org/10.15439/2019F164

Citation: Communication Papers of the 2019 Federated Conference on Computer Science and Information Systems, M. Ganzha, L. Maciaszek, M. Paprzycki (eds). ACSIS, Vol. 20, pages 4145 ()

Full text

Abstract. This paper is a continuation of the discussion undertaken in one of our previous papers. We present in the current paper the corrected, and also given in a slightly changed form, Vandermonde formulae for the roots of some quintic polynomials considered in J.P. Tignol's monograph. The proofs of selected trigonometric identities from our previous paper are given and some new identities have been generated by the occasion, which also can be used for testing our Langrange algorithm for the case of cubic polynomials. Moreover, we present here the decomposition of polynomials belonging to some two-parameter family of polynomials related to the Chebyshev polynomials of the first kind.


  1. V. S. Adamchik and D.J. Jeffrey, “Polynomial Transformations of Tschirnhaus, Bring and Jerrard”, ACM SIGSAM Bulletin, vol. 37, no 3, 2003, pp. 90–94.
  2. G. Belardinelli, Fonctions hypergéométriques de plusieurs variables et résolution analytique des équations algébriques générales, Gauthier-Villars, Paris 1960.
  3. B. C. Berndt, B.K. Spearman and K.S. Williams, “Commentary on an unpublished lecture by G.N. Watson on solving the quintic”, Math. Intelligencer, vol. 24, 2002, pp. 15–33.
  4. D. S. Dummit, “Solving solvable quintics”, Math. Comp., vol. 57, 1991, pp. 387–401.
  5. M. Elia and P. Filipponi, “Equations of the Bring-Jerrard form, the golden section, and square fibonacci numbers”, The Fibonacci Quarterly, vol. 36 no. 3, 1998, pp. 282–286.
  6. H. Funato and A. Kawamura, “Control of variable active-passive reactance (VAPAR) and negative inductance”, PESC ’94 Record., 25th Annual IEEE, pp. 189–196 vol.1, ISBN 0-7803-1859-5, DOI 10.1109/PESC.1994.349731.
  7. J.C. Glashan, “Notes on the quintic”, Amer. J. Math., vol. 7, no. 2, 1885, pp. 178–179.
  8. L. Guishu, D. Huaying, W. Tao and C. Xiang, “Generalized Kuroda’s identity and its applications in nonuniform transmission lines”, Proceedings. 2003 6th ISAPE, pp. 839–842, ISBN 0-7803-7831-8, http://dx.doi.org/10.1109/ISAPE.2003.1276817.
  9. T.R. Hagedorn, “General formulas for solving solvable sextic equations”, J. Algebra, vol. 233, no. 2, 2000, pp. 704–751.
  10. E. Hetmaniok, P. Lorenc, M. Pleszczyński and R. Wituła, “Iterated integrals of polynomials”, Appl. Math. Comput., vol. 249, 2014, pp. 389–398.
  11. J.A. Johnstone and B.K. Spearman, “On a sequence of nonsolvable quintic polynomials”, J. Integer Seq., vol. 12, no. 2, 2009, Art. ID 09.2.8.
  12. F. Klein, Vorlesungen Über das Ikosaeder und die Auflösung der Gleichungen vom Fünften Grade, Leipzig 1884 (we used the Russian translation: Nauka Press, Moscow 1989).
  13. S. Landau, “√2 + √3 : four different views”, The Math. Intelligencer, vol. 20, no. 4, 1998, pp. 55–60.
  14. S. Landau and G.L. Miller, “Solvability by radicals is in polynomial time”, J. Comp. System Sciences, vol. 30, 1985, pp. 179–208.
  15. C.A. Leal-Sevillano, J.R. Montejo-Garai, J.A. Ruiz-Cruz and J.M. Rebollar, “Wideband Equivalent Circuit for Multi-Aperture Multi-Resonant Waveguide Irises”, IEEE TMTT, vol. 64, iss. 3, pp.724–732, ISSN 0018-9480, DOI 10.1109/TMTT.2016.2520462.
  16. E. Mc Clintock, “Further researches in the theory of quintic equations”, Amer. J. Math., vol. 20, no. 2, 1898, pp. 157–192.
  17. A. Mostowski and M. Stark, Elements of the higher algebra, PWN, Warszawa 1972 (in Polish).
  18. L.J. Okunev, Ring of polynomials and field of rational functions, in Mathematics, its subject, methods and significance, Part II, Academy of Science Press, Moscow 1951 (in Russian).
  19. F.W.I. Olver, D.W. Lozier, R.F. Boisvert and C.W. Clark, NIST Handbook of Mathematical Functions, Cambridge Univ. Press, 2010.
  20. A.P. Prudnikov, A.J. Bryczkov and O.I. Mariczev, Integrals and series, Elementary Functions, Nauka, Moscow 1981 (in Russian).
  21. S. Rabinowitz, “The factorization of x⁵ ± x + n”, Math. Magazine, vol. 61, 1988, pp. 191–193.
  22. B. Resmana, R.P. Astuti and A. Kurniawan, Wiener filter-based channel predictor performance improvement using polinomial extrapolation, 3rd ICICI-BME, Bandung 2013, pp.184–189, ISBN 978-1-4799-1649-8, DOI 10.1109/ICICI-BME.2013.6698489.
  23. B.K. Spearman and K.S. Williams, “Characterization of solvable quintics x5 + ax + b”, Amer. Math. Mon., vol. 101, no 10, 1994, pp. 986–992.
  24. B.K. Spearman and K.S. Williams, “On solvable quintics x5 +ax+b and x5 + ax2 + b”, Rocky Mountain J. Math., vol. 26, 1996, pp. 753–772.
  25. B.K. Spearman and K.S. Williams, “The factorization of x⁵ ± xa + n”, The Fibonacci Quarterly, vol. 36, 1998, pp. 158–170.
  26. J.-P. Tignol, Galois’ Theory of Algebraic Equations, World Scientific, New Jersey 2001.
  27. R. Wituła, E. Hetmaniok, D. Słota and N. Gawrońska, “Sums of the rational powers of roots of the polynomials”, International Journal of Pure and Applied Mathematics, vol. 85, no. 1, 2013, pp. 179–191.
  28. R. Wituła and D. Słota, “Cardano’s formula, square roots, Chebyshev polynomials and radicals”, J. Math. Anal. Appl., vol. 363, 2010, pp. 639–647.
  29. R. Wituła and D. Słota, “Fixed and periodic points of polynomials generated by minimal polynomials of 2 cos(2π/n)”, Int. J. Bifur. Chaos, vol. 19, no. 9, 2009, pp. 1–12.
  30. R. Wituła and D. Słota, “On modified Chebyshev polynomials”, J. Math. Anal. Appl., vol. 324, 2006, pp. 321–343. Corrigendum to “On modified Chebyshev polynomials”, J. Math. Anal. Appl., vol. 336, 2007, p. 750.
  31. A. Wróbel, E. Hetmaniok, M. Pleszczyński and R. Wituła, “On an improvement of the numerical application for Cardano’s formula in Mathematica software”, Proc. Inter. Symp. Young Scien. Techn., Eng. Math. SYSTEM 2015, Catania, Italy, 2015, pp. 27–29, online: http://ceur-ws.org/Vol-1543/p10.pdf.